Convolutions of generic orbital measures in compact symmetric spaces

Sanjiv Kumar Gupta, Kathryn E. Hare

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


We prove that in any compact symmetric space, G/K, there is a dense set of a1,a2G such that if j=mKajmk is the K-bi-invariant measure supported on KajK, then 12 is absolutely continuous with respect to Haar measure on G. Moreover, the product of double cosets, Ka1Ka2K, has nonempty interior in G.

Original languageEnglish
Pages (from-to)513-522
Number of pages10
JournalBulletin of the Australian Mathematical Society
Issue number3
Publication statusPublished - Jun 2009


  • absolutely continuous measure
  • compact symmetric space
  • double coset

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Convolutions of generic orbital measures in compact symmetric spaces'. Together they form a unique fingerprint.

Cite this